MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hematoma (1884); Unspecified Infection (1930); Seroma (2069); Hernia (2240)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article in hernia (2022) titled, ¿seven years of preoperative bta abdominal wall preparation and the macquarie system for surgical management of complex ventral hernia.¿.Featured was a single-center prospective cohort study between november 2012 and december 2019, 88 consecutive patients underwent complex ventral hernia (cvh) repair using pre-operative botulinum toxin a (bta) injection and the macquarie system of management with bard/davol sepramesh, ventrio st, ventralight st and ventralight st w/echo ps.Clinical examination and functional non-contrast abdominal ct scans, ultrasounds were used to assess complications and recurrences encountered.Surgical complications occurred in 22 (25.0%) patients.Recurrence 2 (2.3%), hematoma (required intervention) 2 (2.3%), seroma 7 (8.0% required aspirations), inferior epigastric artery bleed 1 (1.1% required embolization), one (1.1%) patient had a superficial surgical site infection managed with antibiotics and percutaneous drainage, suture irritation 1(1.1%).It was also reported that a patient developed central abdominal pain 9 months after the operation.Information is presented without patient/case specific details.This file is filed to document the ventralight st w/echo.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.The information obtained is limited to the article.As reported, patients experienced postoperative complications.The reported complications are known inherent risks of surgery/use of the device.The adverse reaction section of the instructions-for-use (ifu), supplied with the device identifies seroma, hematoma, pain, infection, and recurrence of the hernia as possible complications.Regarding infection the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." no lot number has been provided; therefore, a review of the manufacturing records is not possible.This mdr represents the ventralight st w/echo ps.Additional mdrs were submitted to represent the sepramesh ip, ventrio st mesh and ventralight st mesh.Note, the date of event ((b)(6) 2012) is provided as an estimate based on the information provided.Device not returned.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.The information obtained is limited to the article.As reported, patients experienced postoperative complications.The reported complications are known inherent risks of surgery/use of the device.The adverse reaction section of the instructions-for-use (ifu), supplied with the device identifies seroma, hematoma, pain, infection, and recurrence of the hernia as possible complications.Regarding infection the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." no lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendium: the adverse event was not related to the the device or the way the device was used.The additional information provided by the surgeon confirmed that the hernia recurrences listed in the journal article were outside of the initial hernia repair area, and were not caused or contributed by any issue with the initial implanted hernia mesh.Based on the additional information received from the surgeon combined with the details in the journal article, there is no allegation or indication that the seroma, hematoma, and infection outcomes included in the article are mesh related.This mdr represents the journal article¿s ¿first case¿ hernia recurrence, ventralight st with echo device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per journal article in hernia (2022) titled, ¿seven years of preoperative bta abdominal wall preparation and the macquarie system for surgical management of complex ventral hernia.¿ featured was a single-center prospective cohort study between november 2012 and december 2019, 88 consecutive patients underwent complex ventral hernia (cvh) repair using pre-operative botulinum toxin a (bta) injection and the macquarie system of management with bard/davol sepramesh, ventrio st, ventralight st and ventralight st w/echo ps.Clinical examination and functional non-contrast abdominal ct scans, ultrasounds were used to assess complications and recurrences encountered.Surgical complications occurred in 22 (25.0%) patients.Recurrence 2 (2.3%), hematoma (required intervention) 2 (2.3%), seroma 7 (8.0% required aspirations), inferior epigastric artery bleed 1 (1.1% required embolization), one (1.1%) patient had a superficial surgical site infection managed with antibiotics and percutaneous drainage, suture irritation 1(1.1%).It was also reported that a patient developed central abdominal pain 9 months after the operation.Information is presented without patient/case specific details.This file is filed to document the ventralight st w/echo.Addendum: per journal article in springer-verlag june 2021 titled, ¿seven years of preoperative bta abdominal wall preparation and the macquarie system for surgical management of complex ventral hernia.¿ the study included 88 patients treated for a complex ventral hernia (cvh) during a 7-year period.All hernia defects were successfully closed using either laparoscopic or laparoscopic-assisted open techniques facilitated by pre-operative botulinum toxin a (bta) injection.All laparoscopic repairs used a bard sepramesh ip or a bard variant of the sepramesh (bard hernia mesh with a st coating component).The article identifies: (a) there were no bta complications; (b) post-operative wound-related complications (with no allegation/indication of being device related) included 7 patients with seromas and 2 patients with hematomas requiring intervention; (c) 2 patients who developed hernia recurrences.Article hernia recurrence summary: 1.The recurrence related to the first case, was suggested on routine progress ultrasound and confirmed on ct imaging 26 months after the cvh repair.There was no clinically detectable bulge and the patient was asymptomatic at the time of imaging diagnosis.The recurrence was a single 3 cm midline defect in the supraumbilical region just superior to the upper border of the mesh along with a small fatty epigastric hernia.This has been managed expectantly with no change in size or symptoms over 63 months of subsequent follow-up.Per additional information received from the surgeon regarding: the first case hernia recurrence patient¿s recurrences were outside the initial mesh/reconstruction area & represented a failure by the surgical team to extend the hernia repair and mesh well beyond the initial primary defect to cover all her previous abdominal wall incisions and port-sites in the operation in (b)(6) 2016.At the second operation ((b)(6) 2021) it was noted that there was no failure of mesh or direct mesh complication.The (b)(6) 2021 cvh repair included the implant of 3 additional mesh.

Brand Name
VENTRALIGHT ST W/ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15892578
Report Number1213643-2022-00766
Device Sequence Number15151814
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number5955113
Device Lot NumberHUYI1021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale